Alert archive / Texas / Flash Flood Warnings in 1995

Flash Flood Warning 68, NWS Norman, OK

June 4, 1995Foard County, Texas

NWS Norman, OK issued this flash flood warning at Jun 4, 1995, 5:17 PM CDT for Foard County, Texas. It was in force for 3 hr.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 4, 1995, 5:17 PM CDT (22:17 UTC)
Expired
Jun 4, 1995, 8:15 PM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Foard County, TX

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.3 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 1995-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1861 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 1995-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 423 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1861 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
585 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
423 m²/s²
0-3 km storm-relative helicity
389 m²/s²
Significant tornado parameter
0.0
Supercell composite
15.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 042219
FFWOKC
TXC155-050115-

BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
517 PM CDT SUN JUN 04 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 815 PM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES

IN NORTHERN TEXAS
     FOARD

INCLUDING THE FOLLOWING LOCATIONS
     CROWELL AND THALIA

AT 517 PM CDT RADAR INDICATED VERY HEAVY RAIN ONCE AGAIN MOVING INTO
WESTERN FOARD COUNTY. THE GROUND REMAINS SATURATED WHILE MOST CREEKS AND
STREAMS ARE FULL. ADDITIONAL HEAVY RAIN WILL RESULT IN RAPID RUNOFFS. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY.  RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD
TAKE IMMEDIATE PRECAUTIONS.  DO NOT ATTEMPT TO CROSS SWIFTLY
FLOWING WATERS BY FOOT OR BY AUTO.  DO NOT ATTEMPT TO DRIVE
OVER A ROAD COVERED BY WATER.  THE ROAD COULD BEp WASHED OUT
UNDER THE WATER SURFACE. PERSONS WITH LIVESTOCK OR PROPERTY IN
LOW LYING AREAS SHOULD TAKE IMMEDIATE ACTION TO PROTECT THEM
FROM HIGH WATER.


LAT...LON 3383  9953 3386 10001 3418 10003 3405  9949

CS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 3:30 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jun 4, 3:30 PM CDT, 1 hour 47 minutes before
FPUS3 KOKC 042030
AFDOKC

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA
330 PM CDT SUN JUN 4 1995

RATHER BUSY DAY TDA...AND TNGT LOOKS MUCH THE SAME AS SVR WX IS LKLY
ACRS AT LEAST THE SWRN 1/4 OF THE FA EARLY THIS EVE...AND PROB ACRS THE
RMNDR OF THE AREA TNGT.  HVY RNFL IS LKLY ACRS THE ENTIRE AREA...XCPT
THE FAR SE.  HAVE ADDED 3 NEW ZNS TO THE PREV WATCH AREA...TX ZNS
84..87..AND 90...DUE TO HVY RNFL THIS AFTN AND MARGINALLY LOW FF GDNC.
XPCT THE HVIEST RNFL TO BE NR THE RED RVR...SPCLY THE WRN PT...NR WHERE
OUTFLOW BNDRY FM LAST NGTS CONVECTION CAME TO REST AND WHERE SVR STMS
ARE ALREADY OCCURRING.  OMITTED ZNS 86..88..AND 89 FM FFA DUE TO HIGH FF
GDNC AND RELATIVELY LGT OVRNGT RN...BUT EVEN THESE ZNS MAY NEED TO BE
ADDED LATER IF RNFL IS MUCH HVIER THAN XPCTD.

TMRW LOOKS LIKE AN ALL-OR-NOTHING SITN.  STRENGTHENING CAP MAY PREVENT
ANY MAJOR STRM OUTBRK...BUT GRTR FCST HELICITY AND MODERATE CAPES WOULD
PROVIDE AN ENVIRONMENT EVEN MORE CONDUCIVE TO SUPERCELLS THAN TDA/TNGT.
IT IS QUITE PSBL THAT SFC CNVRGNC ALG WHATEVER OUTFLO BNDRYS ARE ARND
THEN WL BE ENUF TO OVERCOME THE CAP....

SINCE FAN/FWC TEMP GDNC IS VERY SIMILAR TO PREV FCST...HAVE NOT STRAYED
MORE THAN A CPL OF DEG FM GDNC.

1ST PD POPS SUBJECT TO LAST-SECOND REVIEW AND CHGS BASED ON PCPN TRENDS
AT ISSUANCE TIME....

FCSTID=23=RS
HBR   64  85  65  92 / 100 50  30  20
OKC   65  83  66  88 / 70  40  40  20
SPS   66  87  67  92 / 60  40  30  20
GAG   63  83  63  91 / 80  30  30  10
PNC   64  83  66  89 / 90  30  40  30
DUA   67  86  69  87 / 30  20  20  20

.OKC...FLASH FLOOD WATCH TNGT...ZNS 14>42..44>46..50.
.TX...FLASH FLOOD WATCH TNGT...ZNS 83>85..87..90.

In the hours before

Local storm report, Jun 4, 1:06 PM CDT, 4 hours 11 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
100 PM CDT SUN JUN 4 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

1230 PM        HOLLIS                OK     SHERIFFS OFFICE REPORTS
06/4/95        HARMON               TORRIENTIAL RAIN WITH
                                            FLOODING ALL OVER THE AREA.

1255 PM        GRANITE               OK     HWY 6 SOUTH OF GRANITE
06/4/95        GREER                        WASHED OUT. WATER ALL AROUND
                                            THE AREA.

J
Local storm report, Jun 4, 3:40 PM CDT, 1 hour 37 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
340 PM CDT SUN JUN 4 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

200 PM       CHILLICOTHE              TX   NICKEL SSIZE HAIL 6 MILES
06/4/95      HARDEMAN                      SOUTH OF CHILLICOTHE.

255 PM       VERNON                   TX   100 MPH WIND AT WILBARGER
06/4/95      WILBARGER                     AIRPORT NORTH OF VERNON.

330 PM       WILBARGER                TX   HIGHWAY 283 NORTH FLOODED.
06/4/95                                    MANY CARS IN VERNON STALLED
                                           IN HIGH WATER.

J
Local storm report, Jun 4, 3:44 PM CDT, 1 hour 33 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
340 PM CDT SUN JUN 4 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

200 PM       CHILLICOTHE              TX   NICKEL SSIZE HAIL 6 MILES
06/4/95      HARDEMAN                      SOUTH OF CHILLICOTHE.

255 PM       VERNON                   TX   100 MPH WIND AT WILBARGER
06/4/95      WILBARGER                     AIRPORT NORTH OF VERNON.

330 PM       WILBARGER                TX   HIGHWAY 283 NORTH FLOODED.
06/4/95                                    MANY CARS IN VERNON STALLED
                                           IN HIGH WATER.

J
Local storm report, Jun 4, 4:05 PM CDT, 1 hour 12 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
405 PM CDT SUN JUN 4 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

315 PM       DAVIDSON                 OK   AT LEAST 75 MPH WINDS IN
06/4/95      TILLMAN                       DAVIDSON.  SOME LARGE TREES
                                           DOWN.

343 PM       VERA                     TX   1.75 INCH HAIL NEAR VERA.
06/4/95      KNOX

SN
Local storm report, Jun 4, 4:08 PM CDT, 1 hour 9 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
405 PM CDT SUN JUN 4 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

315 PM       DAVIDSON                 OK   AT LEAST 75 MPH WINDS IN
06/4/95      TILLMAN                       DAVIDSON.  SOME LARGE TREES
                                           DOWN.

343 PM       VERA                     TX   1.75 INCH HAIL NEAR VEzRA.
06/4/95      KNOX

SN
Local storm report, Jun 4, 4:49 PM CDT, 28 minutes before
LOCAL STORM REPORT...CORRECTED TIME
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
405 PM CDT SUN JUN 4 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

243 PM       VERA                     TX   1.75 INCH HAIL NEAR VERA.
06/4/95      KNOX

SN

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:35 PM CDTTornado WarningOUNHardeman40 min
Jun 3, 10:28 PM CDTTornado WarningOUNHardeman32 min
Jun 3, 11:00 PM CDTSevere Thunderstorm WarningOUNHardeman45 min
Jun 3, 11:27 PM CDTSevere Thunderstorm WarningOUNWilbarger48 min
Jun 4, 2:37 AM CDTFlash Flood WarningOUNHardeman3 hr
Jun 4, 9:35 AM CDTSevere Thunderstorm WarningOUNKnox40 min
Jun 4, 9:52 AM CDTSevere Thunderstorm WarningOUNFoard53 min
Jun 4, 10:17 AM CDTSevere Thunderstorm WarningOUNKnox58 min
Jun 4, 10:25 AM CDTSevere Thunderstorm WarningOUNHardeman65 min
Jun 4, 10:54 AM CDTSevere Thunderstorm WarningOUNBaylor, Wilbarger66 min
Jun 4, 12:10 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman50 min
Jun 4, 12:15 PM CDTFlash Flood WarningOUNHardeman3 hr
Jun 4, 1:00 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman45 min
Jun 4, 1:45 PM CDTSevere Thunderstorm WarningOUNHardeman, Wilbarger45 min
Jun 4, 2:30 PM CDTSevere Thunderstorm WarningOUNWilbarger45 min
Jun 4, 2:34 PM CDTSevere Thunderstorm WarningOUNBaylor, Knox41 min
Jun 4, 2:50 PM CDTFlash Flood WarningOUNWilbarger3 hr
Jun 4, 3:08 PM CDTSevere Thunderstorm WarningOUNWilbarger37 min
Jun 4, 3:30 PM CDTSevere Thunderstorm WarningOUNBaylor45 min
Jun 4, 3:35 PM CDTFlash Flood WarningOUNHardeman3 hr
Jun 4, 3:40 PM CDTSevere Thunderstorm WarningOUNWichita65 min
Jun 4, 4:13 PM CDTSevere Thunderstorm WarningOUNBaylor, Wilbarger47 min
Jun 4, 4:39 PM CDTTornado WarningOUNWichita36 min
Jun 4, 5:11 PM CDTSevere Thunderstorm WarningOUNWichita64 min
Jun 4, 6:35 PM CDTFlash Flood WarningOUNHardeman, Wilbarger3 hr

Nearby

Flash Flood Warnings in Texas, 1995Every flash flood warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.